Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 91, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Nov 1, 2017, 3:25 AM EDT. It took effect at Nov 1, 2017, 11:00 AM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2017, 3:25 AM EDT (07:25 UTC)
- In effect from
- Nov 1, 2017, 11:00 AM EDT
- Expired
- Nov 2, 2017, 2:27 PM EDT
- In force
- 27 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
119 WHUS73 KAPX 010725 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 325 AM EDT WED NOV 1 2017 LMZ323-341-342-344>346-011530- /O.NEW.KAPX.SC.Y.0091.171101T1500Z-171102T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 325 AM EDT WED NOV 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-011530- /O.NEW.KAPX.SC.Y.0091.171101T1500Z-171102T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 325 AM EDT WED NOV 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-011530- /O.NEW.KAPX.SC.Y.0091.171101T2100Z-171102T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 325 AM EDT WED NOV 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
6 follow-up statements
512 WHUS73 KAPX 011430 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1030 AM EDT WED NOV 1 2017 LMZ323-341-342-344>346-012230- /O.CON.KAPX.SC.Y.0091.171101T1500Z-171102T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1030 AM EDT WED NOV 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-012230- /O.CON.KAPX.SC.Y.0091.171101T1500Z-171102T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1030 AM EDT WED NOV 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-012230- /O.CON.KAPX.SC.Y.0091.171101T2100Z-171102T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1030 AM EDT WED NOV 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
536 WHUS73 KAPX 011954 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 354 PM EDT WED NOV 1 2017 LMZ323-341-342-344>346-020400- /O.CON.KAPX.SC.Y.0091.000000T0000Z-171102T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 354 PM EDT WED NOV 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-020400- /O.CON.KAPX.SC.Y.0091.000000T0000Z-171102T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 354 PM EDT WED NOV 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-020400- /O.CON.KAPX.SC.Y.0091.171101T2100Z-171102T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 354 PM EDT WED NOV 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
944 WHUS73 KAPX 020202 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1002 PM EDT WED NOV 1 2017 LMZ323-341-342-344>346-021015- /O.EXT.KAPX.SC.Y.0091.000000T0000Z-171102T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1002 PM EDT WED NOV 1 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-021000- /O.CON.KAPX.SC.Y.0091.000000T0000Z-171102T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1002 PM EDT WED NOV 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-021000- /O.CON.KAPX.SC.Y.0091.000000T0000Z-171102T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1002 PM EDT WED NOV 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
368 WHUS73 KAPX 020714 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 314 AM EDT THU NOV 2 2017 LHZ345>349-LSZ321-322-020815- /O.CAN.KAPX.SC.Y.0091.000000T0000Z-171102T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 314 AM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ323-341-342-344>346-021515- /O.CON.KAPX.SC.Y.0091.000000T0000Z-171102T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 314 AM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
073 WHUS73 KAPX 021349 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 949 AM EDT THU NOV 2 2017 LMZ323-341-342-344>346-022200- /O.CON.KAPX.SC.Y.0091.000000T0000Z-171102T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 949 AM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
431 WHUS73 KAPX 021827 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 227 PM EDT THU NOV 2 2017 LMZ323-341-342-344>346-030230- /O.CAN.KAPX.SC.Y.0091.000000T0000Z-171102T2200Z/ /O.NEW.KAPX.SC.Y.0092.171103T0600Z-171103T1800Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 227 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-030230- /O.NEW.KAPX.SC.Y.0092.171103T0300Z-171103T1800Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 227 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-030230- /O.NEW.KAPX.SC.Y.0092.171103T0600Z-171103T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 227 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 1:24 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Nov 1, 1:24 AM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Gaylord MI 124 AM EDT Wed Nov 1 2017 .UPDATE... Issued at 1044 PM EDT Tue Oct 31 2017 WSW Lake effect now ongoing as expected across northern Emmet County, northwest Cheboygan and southern portions of Mackinac and Chippewa Counties. The most intense activity is across northwest Emmet County where several inches of accumulation are expected by early morning...hence the winter weather advisory. One worry is with winds continuing to slowly back into the south southwest...a smaller portion of the advisory area will be affected. Will leave headline as is...since the snow will be of the very greasy variety and it's the first "event" of the season. Besides the lake effect, nothing of note going on across the remainder of the forecast area. && .NEAR TERM...(Tonight through Wednesday) Issued at 411 PM EDT Tue Oct 31 2017 ...Lake effect snow to reinvigorate over the tip of the mitt... High impact weather potential...potentially healthy snowfall amounts tonight in northern Emmet Co and surroundings. High pressure will rapidly transit the Ohio Valley this evening. Our low-winds will back considerably in response, becoming sw by late evening and south for Wednesday. Diurnal heating has done its usual thing to lake effect, with reasonably broad coverage of cellular convection. This is still snow in interior sections, mixy in spots toward Lakes MI/Huron. Precip trends are the main concern. As we head toward dusk, diurnal instability wanes. Showers outside of lake effect regimes will fade out, while within them showers will attempt to reorganize into bands. With sw flow arriving, the prime area of concern will be centered on the tip of northern lower MI. Our air remains plenty cold enough for lake effect, and for snow at that. We won't dislodge the cold air until late in the day on Wednesday. In the meantime, we have a fairly lengthy period of stable sw flow from 03z to 09z tonight. Hi-rez short-term guidance really latches onto this event. Both HRRR and Rap runs crank out near or over half an inch of liquid QPF in parts of northern Emmet Co tonight. (A recent HRRR run - not the most current - had a 0.85" bullseye). One difference from last night is that we are targeting an area outside of the high elevations. The BL should be warmer, and snow-liquid ratios lower. That's also the end of a very long fetch over a warm Lake MI - how warm will the marine layer be? That said, temps in that area are still bottoming out when precip is occurring (Mackinac Isl crashed to 35f during a recent snow shower). And PLN at 39/31 presently would support wet snow via wet bulb effects. Am going to post a one-county winter wx advis tonight for Emmet, with 2-6 inches of potential snowfall north of Harbor Spgs. Snowfall totals of around 3 inches will lead into the St Ignace area, far nw Cheboygan Co, and small parts of eastern Chip/Mack Cos. The impacted areas and snowfall amounts are not large enough to warrant adding those counties to this advisory. For Wednesday, continued backing of the low-level flow will push snow showers off of Lake MI further west, into central and western Mack Co and eventually out to ISQ. A decrease in intensity is expected (especially in the afternoon), as continued warm advection erodes and shallows-out instability. This will also introduce more of a rain-snow mix into leftover precip. Will keep snowfall amounts less than an inch in upper MI. Otherwise, spotty rain/snow showers will also impact the nw lower MI coastline, especially in the morning. Better synoptic forcing and more widespread precip with the next system looks to arrive just after 00z. Min temps tonight in the 20s to around 30f. Max temps Wednesday near 40f to the mid 40s. && .SHORT TERM...(Wednesday night through Friday) Issued at 411 PM EDT Tue Oct 31 2017 ...Widespread precipitation Wednesday night... High Impact Weather Potential...Minor slushy snow accumulations possible Wednesday evening across interior northern Lower and eastern Upper. Pattern Synopsis/Forecast...A potent shortwave and developing surface low will track through the Upper Midwest and then cut across northern Lake Superior Wednesday night into Thursday. Vigorous warm air advection will develop Wednesday evening and continue overnight as a ~50 knot low level jet passes just southeast of the forecast area. This will pump increasing moisture into the region with PWATs climbing above 0.7" for much of northern Lower overnight. Together these features and the increased moisture will produce widespread precipitation overnight across northern Michigan as they cross the region. A cooler, drier airmass will progressively filter back into the area on Thursday as the system departs and a large Canadian surface high pressure builds in behind it. Primary Forecast Concerns...Precip chances and precip-type evolution Wednesday night into Thursday. Any lingering lake effect showers over western Chip/Mack counties should come to a fairly quick end Wednesday evening as warm air advection ramps up and increasing low level flow backs to the SSE. Bulk of the more widespread precip looks to overspread northern Michigan after 8pm Wednesday and eventually exit our eastern counties towards daybreak Thursday. At time of onset, forecast soundings across northern Michigan are largely sub-freezing except for an initially dry surface layer. Wet bulb zero heights are quite low to start across eastern Upper and interior northern Lower, so think precip will begin as snow or a rain/snow mix in these areas. Near the coasts, precip should largely stay just rain. As WAA intensifies from south to north overnight (leading to a nocturnal temperature rise after midnight), soundings gradually warm and low levels become almost isothermal. This will result in a south-to- north transition to just rain, but until then it looks like it may snow enough to produce a slushy inch or so of accumulation over interior northern Lower, perhaps slightly higher amounts across interior eastern Upper. The LLJ and strongest WAA will lift off to the northeast around or shortly after daybreak Thursday, taking the bulk of the heaviest precip with them. However, scattered light rain showers will be possible during the day as some mid-level energy and a somewhat diffuse cold front work through the area. Additionally, it looks to get cold enough aloft to generate enough lake instability over Lake Superior to introduce lake effect rain showers over eastern Upper late Thursday afternoon/evening. Influx of drier air as high pressure noses into the area Thursday night will eventually bring an end to all remaining precip overnight and allow for a cool but dry day with some sunshine. .LONG TERM...(Friday night through Tuesday) Issued at 411 PM EDT Tue Oct 31 2017 High Impact Weather Potential...Minimal. Unsettled weather returns as we head into the weekend with the large surface high departing. Widespread warm air advection aloft out ahead of a developing low east of the northern Rockies will kick off a band of precip over the Upper Great Lakes late Friday night into Saturday. As the parent low ejects towards Hudson Bay early next week, a trailing cold front will eventually cross northern Michigan. So, looking like more wet weather at times through the weekend and cold enough nighttime temperatures to support some nocturnal snow showers, mainly inland. Another incoming surface high looks to dry things out a bit for most Monday into Tuesday, but a cold airmass aloft may support additional lake effect showers off Lake Superior. Temperatures will briefly warm a bit Sunday into Monday with daytime highs in the 50s for much of northern Lower. Cooling back down by Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 122 AM EDT Wed Nov 1 2017 Mostly VFR conditions expected today under some passing clouds. Next area of widespread light rain and snow arrive quickly this evening, spreading from west to east across the taf sites. Will tentatively drop vis and cigs to MVFR range, although it remains possible conditions may trend lower. && .MARINE... Issued at 411 PM EDT Tue Oct 31 2017 Ongoing small craft advisories are winding down in some waters, though will reassess shortly as to whether any extensions are in order. Advisory-level conditions are expected to return to at least Lake MI by Wed afternoon, as high pressure moves east and stronger southerly winds returns. && .APX WATCHES/WARNINGS/ADVISORIES... MI...WINTER WEATHER ADVISORY until 8 AM EDT this morning for MIZ016. LH...NONE. LM...NONE. LS...NONE. && UPDATE...AS NEAR TERM...JZ SHORT TERM...MK LONG TERM...MK AVIATION...MB MARINE...JZ
Hazardous weather outlook, Oct 31, 11:00 PM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1100 PM EDT Tue Oct 31 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-011200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 1100 PM EDT Tue Oct 31 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...tonight. Lake effect snow showers will affect far northwest lower Michigan and portions of eastern upper Michigan. See the ongoing winter weather advisory for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and precipitation amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord. AJS
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.